MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the device through wire guide to desired position and detected the stent cannot be released from delivery system, and then user pulled out the safety wire and still cannot release the stent.User then changed with a similar device from microtech to finish the procedure.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163468.The evo-22-27-12-d device of lot number c1573543 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device involved in the complaint was evaluated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.In summary the following results were observed in the lab evaluation: handle was actuating fine, however unable to deploy the stent.Handle was opened and shuttle cap was found to be broken.Prior to distribution all evo-22-27-12-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-12-d device of lot number c1573543 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1573543; upon review of complaints this failure mode has not occurred previously with this lot #c1573543.The instructions for use which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to material failure.
 
Event or Problem Description
 
Event or Problem Description
User advanced the device through wire guide to desired position and detected the stent cannot be released from delivery system, and then user pulled out the safety wire and still cannot release the stent.User then changed with a similar device from (b)(4) to finish the procedure.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163468.Lab evaluation completed on 08apr2020 and the investigation is pending.
 
Event or Problem Description
Correction report being submitted, complaint was reassessed as not reportable following lab evaluation on 08apr2020, complete report submitted on (b)(6) 2020 should have been a cancellation report.Lab evaluation details remove the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed'.Issue of shuttle cap is low risk and no adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163468.Correction report being submitted, complaint was reassessed as not reportable following lab evaluation on 08apr2020, complete report submitted on (b)(6) 2020 should have been a cancellation report.Lab evaluation details remove the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed'.Issue of shuttle cap is low risk and no adverse effects to the patient were reported.The evo-22-27-12-d device of lot number c1573543 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device involved in the complaint was evaluated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.In summary the following results were observed in the lab evaluation: handle was actuating fine, however unable to deploy the stent.Handle was opened and shuttle cap was found to be broken.Prior to distribution all evo-22-27-12-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-12-d device of lot number c1573543 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1573543; upon review of complaints this failure mode has not occurred previously with this lot #c1573543.The instructions for use which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to material failure.

Brand Name
EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9928910
Report Number3001845648-2020-00198
Device Sequence Number16851041
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)210109(10)C1573543
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1573543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer03/09/2020
03/09/2020
03/09/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/05/2020
06/26/2020
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR